OD Symptoms (friend)

Discussion in 'Opiates' started by Euphorial, Feb 10, 2009.

  1. Euphorial

    Euphorial Member

    Hey I know plenty about oxycodone and its overdose symptoms, but what I don't know is WHEN it is safe to assume they're gone.

    My friend took a high dose of oxycodone over the course of about 4-5 hours. It's been over 1.5 hours since his last dose, and he's throwing up, but completely coherent on the phone. He knows to seek emergency attention if he feels like he's going to faint or he gets ridiculously confused.

    The half-life is 3-4.5 hours, so I'm wondering when one would consider him 80% safe from the chances of ODing. Would it be past the 3 hour mark, or would one normally OD directly after ingesting the oxy?

    I'm sorry is this thread seems loosely thrown together, because it is. I'm more just scared for my friend and making sure I do what I can to help him.

    He's a pretty big guy, and he has reported that his heart is not slowing down, but his vision will go blurry if he doesn't try to focus. His skin isn't cold or clammy to him. He reports being very drowsy, but he didn't exactly sleep at all last night.

    u4ia, kil0, does2, I'd definitely appreciate your responses.
     
  2. Morphoxycode1

    Morphoxycode1 Member

    Hey, I think he's got a good chance of being ok if it's been 1.5 hours. Just one question: did he take it in its time release form, immediate release, or crushed OC? If it immediate release and he's experiencing nausea and such and is still coherent and conscious then he should be ok. So, if it has a 3 to 4 hour half life, the peak concentration should occur somewhere in about half that time, depending on the roa. The main symptom with opiates, of course, is respiratory depression. So, if he's able to breathe normally and not nodding into oblivion, and just sick, I think he's probably going to be ok, but keep checking up on him!
     
  3. -beatnick

    -beatnick Senior Member

    if hes that fucked up just try to keep him awake to avoid any unneccesary happenings. and was it time release or not? how'd he take em, etc. if anything and you think he stops breathing, slap him lightly, then harder, then check if hes breathing, then take him to the shower and pour ice or freezing water on his balls and all over him. if nothing then, call the ambulance and drop him outside the apartment if its hot and just watch him until they get there.

    this is just so you know what to do before it happens. i've nevr had to do that thank fucking god, but i'm pretty sure thats kind of accurate. now WHERE THE FUCK ARE YOU SHOCBOMB?!

    EDIT: i mean i miss your posts you knew the most about everything pretty much having been there and back. just show up :toetap05:
     
  4. OxyGod

    OxyGod Member

    What size was the dose? Time release/mode of ingestion?

    It honestly just sounds like he's having a terrible Oxy dose, not exactly an OD, but just a higher buzz than he's used to. The throwing up is normal for a lot of people on OC, the blurred vizion unless you concentrate is pretty much just being buzzed out of your mind on opiates. But just to be safe, assuming he took it in some instant release form, there's no reason to not be safe if you're so worried, may as well give it 4 hours or so, but in my experience, opiod OD is usually a pretty fast, easily noticed thing after the dose hits, dude would be pretty much incoherent if it was that bad, slurring his speech terribly/etc. but since you're obviously worried about the guy, it wont hurt you guys to stay in communication costantly for the next few hours, just to be safe. Harm reduction all the way. And definitely, next time, if he thinks he has taken too much, immediately after ingestion, he should force himself to vomit it up and just avoid the risk all together.
     
  5. Euphorial

    Euphorial Member

    Thanks for your replies. Yea I was pretty sure that an OD would be pretty fast, so that lowered my worries.

    Still though, he has a low tolerance and snorted at least 160mg of crushed oxycodone within those few hours, after doing only 30mg earlier in the day. I guess if he was going to OD it would have happened before he got in touch with me.

    And yes, it sounds like your main concerns were about respiratory depression, and mine was too. He's feeling a lot better now after throwing up for a while. I'm just really glad he's a big guy, but I really hate him for scaring me like that... with all those drugs in your hands you have to learn some fucking self control.

    I just wasn't too sure about whether or not ODs could creep up on you a few hours after (besides respiratory depression). He's gonna hand almost all of his stash over to me, besides the rest of the powder he had crushed up (threw that away). Then we're gonna be taking that big break.

    Thanks again for the replies. :cheers2:
     
  6. Morphoxycode1

    Morphoxycode1 Member

    Oi, I'm glad he's allright! I've heard that a lot of people who really are o/ding don't even know it since they go out pretty fast. If he took it as a time release, then it would definately creep up on him and he could fall asleep easily and just not wake up. Good to hear it ended well! Peace-
     
  7. OxyGod

    OxyGod Member

    Haha...

    I wish I was a little closer! Always open to umm... being generous enough to take people's stashes off of their hands.
     
  8. Euphorial

    Euphorial Member

    Yea, me too! Luckily he knew well enough to not fall asleep... but apparently his logic was subdivided dangerously in this situation. :rolleyes:
     
  9. cybergenesis

    cybergenesis Member

    Unless its extended release if they are okay after 60-90 minutes after taking last dose (orally) then they will be fine.

    It doesn't sound your like friend overdosed. Vomiting / nausea is a side effect. Blurry vision is a side effect. Drowsiness is a side effect. As for feeling faint etc or confused and calling emergency attention. Both of them can occur to some degree as a side effect as well. It sounds like he got paranoid/anxious about the side effects.

    He took a large dose and got some solid side effect, but it sounds like thats about all.

    He should count his respiration rate over 20 seconds and multiply by 3 to get his rate per minute. He should count his pulse over 10 seconds and multiply that by 6 to get a minute rate. If his pulse and respiration are not low (and the dose has absorbed fully 60 mins or so after taking) then he has absolutely nothing to worry about, he just has to endure the side effects. He could also pay attention to his sedation level. Unless he is having massive trouble staying awake (constantly nodding), it doesn't sound problematic.

    Situations like this give opiates a bad rep, make them sound dangerous. They are not dangerous if you know what your doing. Things like this piss me off because people hear a dramatic version of events "OMG my friend almost died from those evil opiate drugs, keep away from them" etc. Before you take opiates you should know what you are doing, its just like driving a car. Its quite safe if you know what your doing, but if your an idiot you could easy crash and kill yourself.
     

Share This Page


  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice